Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

174 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes lack of energy and focus after taking opiates?

Answered by
Dr.
Dr. Matt Wachsman

Addiction Medicine Specialist

Practicing since :1985

Answered : 3224 Questions

default
Posted on Mon, 26 Oct 2015 in Pain Management
Question: i have to take opiates for chronic pain. lack of energy and focus has been a bad side effect. is there anything that will help me.
doctor
Answered by Dr. Matt Wachsman 48 minutes later
Brief Answer:
could be worse....

Detailed Answer:
while 5% of people have the opposite response to narcotics (from the Greek for "Lack of energy and focus") HALF of the people I'm treating for addiction have increased energy and focus from them. Having the opposite response to the one that you are having is a risk for addiction.

Then, besides addiction there is getting "Used to them" tolerance. Takes weeks to months, and lowers the energy problem. There is also lowering the dose until there is pain. The pain increases alertness in most people. It is a trade off.

Then... exercise, physical therapy, massage, chiropracty would be the more usual answer and they certainly do work in multiple ways. One of the ways is taht there can not only be tolerance to the narcotic side effects, and tolerance to the narcotic helpful effects, there can also be tolerance to the pain itself. This would overcome most of the problems. sorry.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions

Recent questions on  Chronic pain

doctor1 MD

hi i had a gastic bypass in sept 2011 and have lost weight im now deficient in vit d plus i suffer from fibromyalgia . i am a sgl parent and since the operation have had a terrible cough/chest infection for 6 weeks from dec thru to jan.ive had lots of stress and depression as ive struggled to cope with everything,ive been experiencing chronic pain in my face,gums and teeth and cant rest @ nite as its all made worse by the fibromyalgia.also im having trouble with pains in my fingers and feet and loze feeling sometimes also i cant always feel heat or cold etc.im having probs with incontinence wix is ading to the stress/depression.plus my periods have really changed since the operation and now im not able to keep a tampon in as after a short while it just falls out.i cant get proper quality sleep coz of the fm and this then cuses all the knock on effects,im constantly exhausted and in pain and it hurts to do things like drive, sometimes just using my fingers like now to type is excruciatingly painful.

doctor1 MD

Hi Dr, I have been having problems with my spine and back, hip, and leg pain for the past six months with chronic pain. I went to a orthopaedic surgeon last week for a second opinion, but he could not find any reasons (from my xrays) why I would experience pain chronically. I then went to see a chiropractor who helped a lot, and the pain eventually went away, but short lived. It is slowly returning again. The chiropractor noticed that I have a number of anomalies over my spine and missing a pair of floating ribs (previously thought by first orthopeadic surgeon as having an extra vertebrae). There seems to be some kyphosis and possibly Scheuermann s, however they say it is not the reason for the pain. I used to give yoga classes, which I cannot do now anymore, and struggle to find a way to manage my pain, apart from the chiropractor s help, which is short lived. No-one can give me answers, and I keep on struggling with pain shifting around all over my back, hips, legs, knees, feet (more recently), arms and between the shoulder blades. I have severely decreased my medication intake as suggested by the dr (for the last month I have been taking Tramacet tds, and Celebrex 200mg bd to be able to continue working). It has only been a week and a half and I already feel like increasing the dosages again. I only take the medications at night at this time. I really want to know if I am going to struggle with this condition for the rest of my life, and if I will ever be able to do exercises such as yoga again. Thank you in advance.

doctor1 MD

i suffer from extreme bloatedness, suffer all day everyday with it. no matter what weight i am/was i always look heavily pregnant. i sometimes have severe pain on my left side during sex, the pain is in the area over my hip and is a very internal pain. i have alot of stress in my life and go through stages of depression very regularly. my diet isnt super but it isnt over bad either, i am quite sedentary as i have had chronic back pain since i was 17 or so, it makes running/exercising very difficult. thought it might be IBS but i dont suffer from constipation or diarrhea . any ideas as to what is wrong with me as i know it is not normal, thanks.

doctor1 MD

Hi doctor I ve had a bad pain in my left side back and front for 3 days now. Went to a walk in doctor and he said it s not my spleen or kidney . The pain gets worse when I eat and I have had some constipation with it. Now I m having pulsating on the inner side of my left knee no pain though just annoying. I also had pain in the right side of my neck. I ve been sick since April and now I m concerned about my pancreas . What could all of this be?

doctor1 MD

I can't get to sleep tonight. I have severe butt pain especially whn I lye down. Excursion. It shoot lik a knife. I'm on steroid , doesn't or didn't help Went to a pain doctore but he seems to thinks it a muscel and want me to do physical therapy...

doctor1 MD

Is it worth it to try hemp oil for pain and if so, what qualities should I be looking for?. Can you recommend a product. What makes the price differ so much?

doctor1 MD

HELLO I HAD SUFFERED A STROKE IN 2016 AND WAS SUBSCRIBED CHLOPIDOGREL/PLAVIX ANTICOAGULANT WHICH I TAKE DAILY ONCE A DAY. NOW...............I WOULD LIKE TO KNOW IF I CAN TAKE IT EVERY OTHER DAY WITH NO PROBLEM. I BELIEVE TAKING IT DAILY IS MAKING...